Addiction Survivors

Notices

Reply
Unread 08-20-2012, 09:35 PM   #1
TheNewMe
Junior Member
 
Posts: 2
Default Ritalin

Hello,

I have come here to try to stop sniffing Ritalin. However the problem is I am prescribed Ritalin and have been taking it orally for many years. A little over a year ago I decided to try snorting it. I really enjoyed it and liked how it hit me. Now I sniff every dose (80-100mg a day). I have always suffered from addictions and was always in therapy but not for my addictions, for anxiety and depression. I take Zoloft and Xanax for panic attacks now. I had a cocaine addiction during high school for about 8 months. The only reason I stopped was because I couldn't afford it and owed people money.
I do suffer from ADD and do need the Ritalin and should take it orally but I can't stop sniffing it.
Really want to get better.

-the new me
TheNewMe is offline   Reply With Quote
One User Says Thank You to TheNewMe For This Useful Post:
Thank You (01-06-2014)
Unread 08-21-2012, 08:56 AM   #2
NancyB
Administrator
 
Posts: 25,466
Default

Hi TheNewMe, welcome. Are you currently in therapy? If not, maybe you should find an addiction therapist or a therapist with experience in Cognitive Behavioral Therapy (CBT) who can help you change that behavior.

Have you done any research on the negative consequences of snorting the medication?
From: http://goaskalice.columbia.edu/snort...ll-and-ritalin

Dangerous side effects from inhaling Ritalin and Adderall include:

Respiratory problems, such as destruction of the nasal and sinus cavities and lung tissue
Irregular heartbeat (heart arrhythmia)
Problems with circulation
Psychotic episodes
Increased aggression
Toxic shock
Death, in extreme cases

Extended, continuous abuse of Adderall poses additional dangers, including developmental problems concerning the brain and negative changes in brain wave activity. If someone misuses/abuses Ritalin, Adderall, or both, it is important that a person gets professional help. This will help the person stop using the drug(s), prevent further health consequences, and can help keep the person safe during withdrawal. Once someone has become addicted to these substances, stopping could cause withdrawal symptoms similar to those with cocaine. These include:

Severe depression
Psychosis
Restlessness
Extreme feelings of agitation


You're also snorting the fillers and binders in the pill, including talc, that can wreak havoc on your sinuses and breathing.

You took a huge first step in reaching out for help. Please let us know how you're doing.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 08-21-2012, 12:48 PM   #3
TheNewMe
Junior Member
 
Posts: 2
Default Ritalin

Yes, I know of all the dangers. I can't stop though.
I also do not have enough money to see a therapist.

Quote:
Originally Posted by NancyB View Post
Hi TheNewMe, welcome. Are you currently in therapy? If not, maybe you should find an addiction therapist or a therapist with experience in Cognitive Behavioral Therapy (CBT) who can help you change that behavior.

Have you done any research on the negative consequences of snorting the medication?
From: http://goaskalice.columbia.edu/snort...ll-and-ritalin

Dangerous side effects from inhaling Ritalin and Adderall include:

Respiratory problems, such as destruction of the nasal and sinus cavities and lung tissue
Irregular heartbeat (heart arrhythmia)
Problems with circulation
Psychotic episodes
Increased aggression
Toxic shock
Death, in extreme cases

Extended, continuous abuse of Adderall poses additional dangers, including developmental problems concerning the brain and negative changes in brain wave activity. If someone misuses/abuses Ritalin, Adderall, or both, it is important that a person gets professional help. This will help the person stop using the drug(s), prevent further health consequences, and can help keep the person safe during withdrawal. Once someone has become addicted to these substances, stopping could cause withdrawal symptoms similar to those with cocaine. These include:

Severe depression
Psychosis
Restlessness
Extreme feelings of agitation


You're also snorting the fillers and binders in the pill, including talc, that can wreak havoc on your sinuses and breathing.

You took a huge first step in reaching out for help. Please let us know how you're doing.

Nancy
TheNewMe is offline   Reply With Quote
Unread 08-21-2012, 06:22 PM   #4
CarlyO
Moderator
 
CarlyO's Avatar
 
Posts: 2,566
Default

Dear The NewMe,
Welcome and thanks for sharing.
Read the educational materials Nancy gave you as well as the other posts here and even on the alcohol and opiate forums if you want to read more personal experiences. Something in you wants to stop, understand money can be a barrier, However, do an internet search, you never know what is available in your area. There is always low cost counseling through your county Mental Health services. Then there are 12 step meetings which are free. Would you be open to any of these? Trying to stop anything alone without support is tough( been there) - online peer support is a great resource.
Please be careful and keep trying to face your issues.
Take care, Carly
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
CarlyO is offline   Reply With Quote
Unread 08-22-2012, 11:31 AM   #5
NancyB
Administrator
 
Posts: 25,466
Default

Hi TheNewMe, to add to what Carly has posted, here's a link that has links to each State's D&A site. You might find some help through them:
http://www.alcoholanswers.org/resour...ohol-links.cfm

Also, call 211. That's a service usually sponsored by the United Way available in most states. They help people find resources for a wide variety of things.

This link to a CBT site has helped others in modifying their behavior.
http://moodgym.anu.edu.au/welcome

Please keep in touch and let us know how you are.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Unread 09-16-2012, 12:58 AM   #6
CarlyO
Moderator
 
CarlyO's Avatar
 
Posts: 2,566
Default

Dear TheNewMe,
Just wanted to check on you, Did you look into any of the resources? I hope all is well with you, stay safe and take care, Carly
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
CarlyO is offline   Reply With Quote
One User Says Thank You to CarlyO For This Useful Post:
Thank You (11-09-2012)
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off




All times are GMT -4. The time now is 03:11 AM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
© 2014 Addiction Survivors